Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 133, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 15, 1999, 5:25 PM CDT for Douglas County, Minnesota. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 15, 1999, 5:25 PM CDT (22:25 UTC)
- Expired
- Jul 15, 1999, 6:10 PM CDT
- In force
- 45 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
County Douglas County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 5:30 PM CDT | Hail 1 | Evansville, MN | |
| Jul 15, 5:30 PM CDT | Thunderstorm Wind 55 | Evansville, MN | Two trees down. Estimated windspeed. |
| Jul 15, 5:35 PM CDT | Hail 0.75 | Evansville, MN | |
| Jul 15, 5:40 PM CDT | Thunderstorm Wind 55 | Holmes City, MN | Large trees toppled, one onto a camper; slight injury to man inside. Estimated winds. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 2:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1105 J/kg
- Mixed-layer CIN
- -429 J/kg
- Mixed-layer LCL
- 1400 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMPX 152225 RRA SVRMSP MNC041-152310- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 525 PM CDT THU JUL 15 1999 THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DOUGLAS COUNTY IN WEST CENTRAL MINNESOTA * UNTIL 610 PM CDT * AT 525 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 7 MILES NORTHWEST OF KENSINGTON...OR ABOUT 18 MILES WEST OF ALEXANDRIA. THE STORM WAS MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... MILTONA MILLERVILLE GARFIELD EVANSVILLE BRANDON THIS IS A DANGEROUSj STORM...STAY INDOORS AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:00 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 15, 3:00 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 300 PM CDT THU JUL 15 1999 THUNDERSTORMS DEVELOPING AHEAD OF SURFACE FRONT IN DAKOTAS. STRONG THETA-E/INSTABILITY GRADIENT PUSHING INTO STATE WITH SEVERE THREAT. CAP IS ERODING FROM WEST WITH COOLER AIR ASSOCIATED WITH TROUGH...MAIN SEVERE THREAT SEEMS TO BE IN NRN AND WRN PORTIONS OF FORECAST AREA...AS CAP WILL BE MORE DIFFICULT TO BREAK FURTHER SOUTH AND EAST. STORMS MOVE INTO AN AREA OF DIFLUENT THICKNESS WITH STRONG LOW LEVEL JET...BUT LITTLE VERTICAL SHEAR. MCS POTENTIAL INDICATED BY MODELS OVER CENTRAL MN WITH HEAVY RAIN LIKELY. HEAVY RAIN ALSO LIKELY ALONG FRONTAL BOUNDARY. MODELS DIFFER IN TIMING OF FRONT/UPPER TROUGH FOR FRIDAY...BUT MODELS STRETCH BOUNDARY IN SRN PORTIONS OF FORECAST AREA...SO WILL CONTINUE CHANCE OF SHOWERS THROUGH DAY. SOME DRYING FOR SATURDAY WITH NERLY FLOW FROM SURFACE HIGH OVER ONT. .MSP...NONE SCOTT
Nearby
Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.